I'm dropping the lithium, Luvox and Risperdal but keeping the Depakote to go with the Latuda. I'm cautious because Depakote really drains the color out of life for me. Will adding Latuda combat this or enhance it?
Latuda with Depakote?
Question posted by Jacom011 on 6 Jan 2012
Last updated on 1 November 2017 by NickL1381
I take Latuda 60mg and depakote 500mg twice a day. Latuda makes me sleepy at night but for me that's a good thing. I'm not up until 5am anymore. I sleep well and wake refreshed not exhausted. For me, Latuda has been amazing. Best of luck to you
@slattery Latuda is an "atypical antipsychotic" class drug, which is why it is used for schizophrenia. However, Zyprexa is also an atypical antipsychotic, and it is (and has been for many years) used for Bipolar Disorder. The difference is that Latuda delivers the same beneficial effect without the serious side effects of Zyprexa (rapid, extreme weight gain, metabolic changes that can lead to diabetes, etc.).
@Jacom011 I take Latuda and Depakote together and have now for almost two years, and the combination has really been helpful for me. I had to find the correct dose of the Depakote, because I had problems with it too until the amount was properly adjusted. The time you take Depakote makes a difference for me, as well. I had to play with the timing of both, and found that taking all of it together right after dinner/before bedtime (I eat late, lol) works best for me.
Addresses the "tiredness" issues and stabilizes moods better. I switched several months ago to the ER version of the Depakote, which also made a huge difference.
Additionally, if you're taking a generic version of Depakote, be aware of which form of generic you're getting. There are two completely different formulas for generic Depakote and they are NOT the same at all. They are Divalproex Sodium and Valproaic Acid - I'm horribly allergic to the latter and it sent me to the ER in an ambulance when I stopped breathing after the pharmacist used it for a refill instead of the Divalproex without telling me. Ask your pharmacist which s/he is using for your Rx and if they're switching off, you may want to choose one or the other and stick with it. Check with your Pdoc on that too, and find out which version one s/he recommends.
In my experience, the Latuda seems to relieve the "depressive" side of the BP, so I'm wondering whether that may be of help with your Depakote "drain." Sounds logical to me, but I'd suggest you ask your Pdoc what s/he thinks. This combination works very well for me; I get the relief I enjoyed with the Depakote/Zyprexa combo without the troublesome (and potentially life-threatening) side effects of Zyprexa. It's easier to take, as well, because it accomplishes this with a much smaller dose that can be taken once a day.
Hope this info helps!
I am adding latuda to the long list of medications I take for schizoaffective disorder! I am hop it helps with the death thoughts as well as the suicidal thoughts! I am interested in any information people have or want to share on this topic.
Hi. Latuda and Depakote ER are the combination I take. I was specifically given Latuda because I have narcolepsy and it was a lot less likely than Zyprexa (which I'd taken before) to put me to sleep. Been on this combo for 7 months now, and I have to say I really feel the improvement. Very good change for me, all in all. I was doing terrible for the past two years before the change. Good luck.
Hello Jacom011. You might not see any real noticeable fatique. I read that between 2 to 6 % of people using Latuda complain of feeling tired. Hopefully you'll not be among them. The best of wishes to you along with good health,pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.